Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Sustained a cranial and vestibular concussion. Taking vestibular therapy. Stiff neck and nausea. What could be the cause?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 2 Questions
Hi Dr. I sustained a cranial and vestibular concussion in Feb 2013. I have been taking vestibular therapy, but to no avail. I suffer from nausea 100 % of the day, have trouble eye tracking, everything moves up and down and from side to side. I can feel my eyes jerking and constantly try to keep things still in my vision...resulting in a major stiff neck with headaches, nausea/motion sickness and also have bouts of clammy sweat breaks when the nausea hits and then bouts of chills. I visited Panama Setpt 2012 and am wondering if I have picked up something in addition to the concussion symptoms that are getting worse. I have been off work since the accident in Feb 2013 where I hit my left temple running into an unseen floating staircase in the dark. I would welcome your suggestions. My doctor has recently put me on an antidepressant and a sleeping pill but still I spend most of the day in bed trying to get relief. Early on I had a CT Scan, MRI, saw a neurologist and was told it will just take time. It has been 9 months now and I feel that I am getting worse, not any better what so ever. I look forward to your reply. thank you. Marian.
Posted Fri, 8 Nov 2013 in Head Injuries
Answered by Dr. Kumaresh Krishnamoorthy 17 hours later
Brief Answer:
Vestibular Insufficiency causes this problem

Detailed Answer:
It seems to be Vestibular Dysfunction wherein the vestibular system would have taken a hit. Was CT scan a High Resolution one? Did they notice any fracture? If the fracture line is crossing the system it can explain your problem. I generally do not give anti depressants or sleeping pills since they delay the recovery. Try Vestibular exercises, you can contact Physiotherapist trained in vestibular rehab for the same. You can also take Vestibular Sedatives thrice a day. Be as much physically active as possible. Yes it takes some time to settle down, anywhere from 9-18 months.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Critical Care

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor